Posted by fluffy on October 26, 2003, at 17:33:16
In reply to Re: Barb-cat, Katia--I need help! » fluffy, posted by katia on October 26, 2003, at 13:40:50
> Dearest Katy,
> I'm so sorry to hear about you severe depression. Are you able to work like this?
> One thought - why didn't the doctors find a middle ground, like try titrating up slower on the Trileptal instead of all (1800mg) or nothing (back to 600mg)?
***Thanks Katia--It's nice to "hear your voice". I'm really having trouble working right now. I can't eat, can't move very well, and the only thoughts I have are negative. I can't bear other people's company...they seem all sped up and chirpy, and I'm just a blur. My job involves lots of contact with people. And my teaching job...dear god, I don't know how I get through the material and get to class. It's all I can bear to just get out of bed.
> * I know. It's so disheartening and exhausting, you poor thing. But I've seen a lot of strength in you that I don't think you're ready for the paddy wagon just yet! Depakote could work. Maybe talk about with your doc. Maybe even adding Dep. to the mix could help - or replace Tril. I'm really not an expert, these are just my thoughts.
> Zyprexa is an anti-psychotic right? Maybe you need something more activating (in a healthy way?) Are you sleeping? If not, maybe Zyprexa could help or even Depakote. Are you lethargic now since stopping the Wellbutrin? Are you able to increase the Lamictal? that's an idea.
***Zyprexa is an atypical anti-psychotic, known to have mood stabilizing properties, including anti-manic and anti-depressant qualities. There have been lots of studies supporting it's use as a mood stabilizer, and it is becoming a good mix for BP depression to combine it with Prozac w/o switching people into mania. It's probably my next try.
I think about Depakote as well. But who knows! My doctor says that there have been numerous studies supporting Lamictal lacks any efficacy past 200mg. Whatever.
> What other support do you have now? Friends? I remember you broke up with your boyfriend. I wonder if that triggered this new eposide. Not to say it wasn't a good decision (it probably was!), aside from that just any change at all for us sensitive creatures can trigger our moods to go out of whack.
***It's possible that my break up feuled this whole thing. I know it was probably a good decision, but the loneliness is really disconcerting. And he was a life line of sorts for me. I broke down and called him the other day, esp. since my parents aren't being supportive. I don't really have many other supports right now except for a friend who is also bipolar, and she's worth her weight in gold.
Are you in therapy? My therapist has been great at just being there for me over the course of the past year while I've been dealing with ups and downs of mood and the hellish trials of all these meds.
***I'm in therapy right now. I like my psychologist, and he helps with the family/relationship stuff. But I'm going to try a new form of therapy at the mood disorders clinic that's free. It involves knowing your triggers and general understanding of the illness, yadda, yadda.
> I'm sorry to hear that your parents aren't more supportive dear Katy. That hurts. hits too close to home.
***I'm working on them, and mostly working on me. I tried to get them to read my bipolar survival guide, but my dad was then only one who read any of it, and he still pulled that shit!
Thanks so much Katia--You sound better--I'm so glad!